MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Catalog Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end user did not provide lot traceability; therefore, lake region medical was unable to review the device history records relative to the manufacturing, inspecting and packaging of this product.
 
Event or Problem Description
We have received a complaint for phoenix light support guidewire: pg14300lf, lot (pending) where the tip broke off and was retained in patient.If you could send us a copy of the initial mdr before submitting for our review it would be much appreciated.Please let us know if you have any further questions.Thank you.Complaint # (b)(4).Date of event: (b)(6) 2023.Reportability aware date: (b)(6) 2023.Country: united states (usa).Nature of complaint: as they were removing the device, the catheter felt tight when trying to remove, there was resistance.In the process of removing the catheter, the tip of the guidewire got sheared off and was left in patient.The tip will not be removed from patient at this point.They completed the procedure with balloon.1.Where was the tip of the wire left in patient? branch of the dp.2.How much of the wire was left? the tip.3.What vessel and how far down the vessel was the tip of the wire left? dp artery.4.Concomitant devices, include brand name and size.A.Introducer sheath terumo 6fr 45cm.
 
Additional Manufacturer Narrative
The observation made during the analysis found that the returned guidewire was fractured.A microscopic examination of the guidewire proximal joint revealed that the proximal joint was intact, however, the coil was unravelled and stretched leading up to the joint.A microscopic examination of the guidewire distal end revealed that the distal weld was not present and was not located in any of the returned packaging.A dimensional examination was completed and determined that fracture occurred on the core straight section approximately 1 cm from the distal tip.The fracture surface was evaluated in salem met lab by sem, and the following conclusions were reported: 1.The sem analysis indicated that the wire fractured due to torsional overload.2.There was no evidence of pre-existing detrimental features.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "inexperienced user", "operational context", "improper handling", "excessive force used", [?]'device forced against resistance", "unanticipated user error" and/or "device used at sub optimal indications" appears to have impacted on the event as reported.The risk assessment for the guidewires: mandrel product was completed using the applicable failure mode and effects analysis "fmea" (rda92-01 rev.V).A review and summary concluded: the reported failure mode "damaged: fracture / shear" can be defined in lines 343 to 398 in the aforementioned fmea.In the applicable section related to "joint integrity" it notes that "coil separates from core" potentially leads to "additional surgical intervention", "embolization", "vessel perforation", "vessel occlusion", "av fistula formation", "vessel dissection", "minor haematoma", "major hematoma", "pseudoanuerysm", "myocardial", "death", "hemorrhage", "vessel spasm", "prolonged procedure - guidewire used - not replaced", and/or "procedural delay-guidewire used- not replaced'', with "excessive force used" , "device used at sub optimal indications" and or "device forced against resistance" as the potential root causes.The failure mode "damaged: fracture / shear" can also be defined in lines 408 to 461 in the aforementioned fmea.In the applicable section related to "joint integrity" it notes that "distal/proximal joint fails" potentially leads to "vessel perforation", "vessel dissection", "vessel spasm", "additional surgical intervention", "av fistula formation", "minor hematoma", "major hematoma", "pseudoanuerysm", "myocardial infarction", "death", "hemorrhage", "vessel occlusion", "embolization", and/or "procedural delay - guidewire used - not replaced" with "device forced against resistance", "excessive force used", "operational context" and/or "device used at sub optimal indications" as the potential root causes.The failure mode "damaged: fracture / shear" can also be defined in lines 473 to 515 in the aforementioned fmea.In the applicable section related to "core/coil integrity" it notes that "core breaks" potentially leads to "embolization", "vessel occlusion", "additional surgical intervention" and/or "prolonged procedure - guidewire used - not replaced" with "device forced against resistance", "excessive force", "operational context", "device used at sub optimal indications", "inexperienced user", "unanticipated user error" and/or "improper handling" as the potential root causes.The current occurrence rate over 12 months, of the failure mode "damaged: fracture / shear" is 10.57 ppm (11 ÷ 1040316 x 1m) which is within the expected rate of 1 ppm<<250ppm.· severity of effect: 10 - catastrophic - "a change to the product that may result in complete loss of the product operation resulting and death to the patient or user." · occurrence ranking: 3 - remote - "an unlikely probability of occurrence during the device operating time interval.Only isolated failures associated with similar designs".· severity of occurrence ranking: 23- intolerable - "risk assessment concludes unacceptable risk is present.Risk mitigation activities are required".· lake region medicals effectiveness of design verification activities brings the overall risk down to low as possible.
 
Event or Problem Description
We have received a complaint for phoenix light support guidewire: pg14300lf, lot (6996979) where the tip broke off and was retained in patient.If you could send us a copy of the initial mdr before submitting for our review it would be much appreciated.Please let us know if you have any further questions.Thank you.Complaint # (b)(4).Date of event: 6/23/2023.Reportability aware date: 6/23/2023.Country: united states (usa).Nature of complaint: as they were removing the device, the catheter felt tight when trying to remove, there was resistance.In the process of removing the catheter, the tip of the guidewire got sheared off and was left in patient.The tip will not be removed from patient at this point.They completed the procedure with balloon.1.Where was the tip of the wire left in patient? branch of the dp.2.How much of the wire was left? the tip.3.What vessel and how far down the vessel was the tip of the wire left? dp artery.4.Concomitant devices, include brand name and size.A.Introducer sheath terumo 6fr 45cm.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
EI  
MDR Report Key17323316
Report Number9681477-2023-00004
Device Sequence Number5487374
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)251027(10)6996979
Combination Product (Y/N)N
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date10/27/2025
Device Catalogue NumberOFG2524LF
Device Lot Number6996979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown